The non-optimality of interval restricted and pre-test estimators under squared error loss

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review

8 Scopus Citations
View graph of relations



Original languageEnglish
Pages (from-to)2231-2252
Journal / PublicationCommunications in Statistics - Theory and Methods
Issue number8
Publication statusPublished - 1 Jan 1994
Externally publishedYes


We consider the linear regression model with an interval restriction imposed on the coefficients, and examine the sampling performance of a family of Stein interval restricted and pre-test estimators for the coefficient vector.The risk, under squared error loss, of these Stein-like estimators are derived, and the inadmissibility of the maximum likelihood interval restricted and pre-test estimators is demonstrated. © 1994, Taylor & Francis Group, LLC. All rights reserved.

Research Area(s)

  • interval restriction, positive-part Stein-rule, pre-test, Stein-rule